Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 260, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jul 26, 2007, 5:29 PM CDT for Chippewa County, Eau Claire County, Rusk County, Wisconsin. It was in force for 61 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 26, 2007, 5:29 PM CDT (22:29 UTC)
- Expired
- Jul 26, 2007, 6:30 PM CDT
- In force
- 61 min
- Issued by
- NWS Twin Cities, MN
- Area
- Counties, with a storm outline in the text
Counties Chippewa County, WI, Eau Claire County, WI, Rusk County, WI
The radar
The La Crosse radar (KARX), 153 km from the middle of the area, began a volume at 22:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 26, 5:35 PM CDT | TSTM WND DMG | 8 Wsw Chippewa Falls, WI | FEW TREES DOWN |
| Jul 26, 5:46 PM CDT | TSTM WND DMG | Eau Claire, WI | TREE DOWN |
| Jul 26, 5:48 PM CDT | HAIL 0.75 | Eau Claire, WI | WEST SIDE OF TOWN |
| Jul 26, 5:50 PM CDT | TSTM WND DMG | 6 Ne New Auburn, WI | FEW TREES DOWN |
| Jul 26, 5:50 PM CDT | TSTM WND DMG | Weyerhaeuser, WI | TREE DOWN |
| Jul 26, 6:00 PM CDT | TSTM WND DMG | 5 E Chippewa Falls, WI | TREES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 26, 1:16 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 10.5 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1237 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 1075 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -43 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KMPX 262229
SVRMPX
WIC017-035-107-262330-
/O.NEW.KMPX.SV.W.0260.070726T2229Z-070726T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
529 PM CDT THU JUL 26 2007
THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
RUSK COUNTY IN NORTHWEST WISCONSIN...
CHIPPEWA COUNTY IN WEST CENTRAL WISCONSIN...
EAU CLAIRE COUNTY IN WEST CENTRAL WISCONSIN...
* UNTIL 630 PM CDT
* AT 527 PM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS...CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS
IN EXCESS OF 65 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 12 MILES NORTHWEST OF WEYERHAEUSER TO 17 MILES
NORTHWEST OF BLOOMER TO 14 MILES NORTHWEST OF EAU CLAIRE TO 24
MILES WEST OF EAU CLAIRE...AND MOVING EAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
BLOOMER...
WEYERHAEUSER...
EAU CLAIRE...
CHIPPEWA FALLS...
BRUCE...
ALTOONA...
LAKE WISSOTA...
LADYSMITH...
FALL CREEK...
CORNELL...
INTERSTATE 94 BETWEEN ELK MOUND AND FOSTER...
STAY INDOORS...AND AWAY FROM WINDOWS.
LAT...LON 4560 9152 4520 9154 4494 9164 4461 9164
4461 9095 4492 9094 4517 9097 4539 9094
4549 9071 4562 9089
$$2 follow-up statements
000
WWUS53 KMPX 262248
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
548 PM CDT THU JUL 26 2007
WIC017-035-107-262330-
/O.CON.KMPX.SV.W.0260.000000T0000Z-070726T2330Z/
RUSK WI-CHIPPEWA WI-EAU CLAIRE WI-
548 PM CDT THU JUL 26 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR RUSK COUNTY IN NORTHWEST WISCONSIN...AND EAU CLAIRE AND CHIPPEWA
COUNTIES IN WEST CENTRAL WISCONSIN...
AT 540 PM CDT...A 56 MPH GUST WAS MEASURED AT THE EAU CLAIRE AIRPORT.
AT 543 PM CDT...DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS...CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS
IN EXCESS OF 65 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES NORTH OF WEYERHAEUSER TO 12 MILES WEST OF
ISLAND LAKE TO 4 MILES WEST OF CHIPPEWA FALLS TO 5 MILES SOUTHWEST
OF EAU CLAIRE...AND MOVING EAST AT 25 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE LUDINGTON...LAKE HALLIE...JIM
FALLS...ISLAND LAKE...HOLCOMBE...FOSTER...EAGLETON...BRACKETT...
BATEMAN AND ALLEN.
LAT...LON 4560 9152 4520 9154 4494 9164 4461 9164
4461 9095 4492 9094 4517 9097 4539 9094
4549 9071 4562 9089
$$000
WWUS53 KMPX 262329
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
629 PM CDT THU JUL 26 2007
WIC017-107-262339-
/O.EXP.KMPX.SV.W.0260.000000T0000Z-070726T2330Z/
RUSK WI-CHIPPEWA WI-
629 PM CDT THU JUL 26 2007
...THE SEVERE THUNDERSTORM WARNING FOR CHIPPEWA AND RUSK COUNTIES
EXPIRES AT 630 PM CDT...
SEVERE STORMS WERE ABOUT TO MOVE OUT OF THE COUNTY. HOWEVER...MORE
THUNDERSTORMS WERE DEVELOPING IN THE AREA...REMAIN ALERT FOR POSSIBLE
ADDITIONAL WARNINGS. STRONG WINDS TO 50 MPH WILL REMAIN POSSIBLE
NEAR HAWKINS IN THE FAR EASTERN PORTION OF RUSK COUNTY THROUGH 700
PM.
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 4560 9152 4520 9154 4494 9164 4487 9162
4487 9095 4492 9094 4517 9097 4539 9094
4549 9071 4562 9089
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 2:28 PM CDT, 3 hours 1 minute earlier.
Area forecast discussion, Jul 26, 2:28 PM CDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 228 PM CDT THU JUL 26 2007 .DISCUSSION... A CDFNT EXTENDED FROM NEAR LAKE SUPERIOR...CENTRAL MN INTO SE SOUTH DAKOTA MID AFTERNOON. THE FRONT WILL CONTINUE TO ENGAGE A VERY MOIST AND UNSTABLE AIRMASS AHEAD OF IT. SURFACE TEMPS HAVE WARMED INTO THE WELL INTO THE 90S ACRS PORTIONS OF EAST CENTRAL MN AND WEST CENTRAL WISCONSIN. DEWPOINTS HAVE POOLED INTO THE UPPER 60S AND LOWER 70S INVOF OF THE FRONT. THE MAIN SEVERE WEATHER THREAT WILL BE LARGE HAIL...AND POSSIBLY DAMAGE WINDS...DUE TO WET MICROBURST...OTHERWISE THE GREATEST THREAT IS HEAVY RAIN. THE LATEST WATER VAPOR IMAGERY DEPICTED A MOISTURE PLUME THAT EXTENDS FROM THE BAJA MEXICO INTO ONTARIO CANADA. PRECIP WATER VALUES ARE EXPECTED OR HAD INCREASE TO 2.00 INCHES OVER PORTION OF OUR FORECAST AREA. WITH WEAK STEERING WINDS ALOFT...TSTMS ARE EXPECTED TO SLOW ADVANCE EAST AND SOUTH THIS EVENING. THE SEVERE WEATHER THREAT SHOULD DIMINISH AFTER SUNSET TONIGHT...THEN HIGH PRECIP SUPERCELLS WILL BE THE MAIN WEATHER PRODUCERS...PROVIDING SOME MUCH NEEDED RAINFALL MOST LOCATIONS. 3 HOUR FLASH FLOOD GUIDANCE VALUES ARE RUNNING OVR 3.00 INCHES. IN THE MEDIUM AND LONG TERM...LOW PRES TROUGH OVR THE EASTERN CONUS IS FORECAST TO RETREAT EAST OVER THE EASTERN SEABOARD AS PER THE NAM80 AND GFS...WHILE UPPER RIDGE OVR WESTERN TWO THIRDS OF THE NATION...RE-AMPLIFY INTO CNTRL CANADA. NEXT SHORT WAVE FORECAST TO MOVE THROUGH THE UPPER RIDGE EXPECTED TO MOVE INTO THE NORTHERN PLAINS LATE WEDNESDAY. POPS SEEM REASONABLE FOR NOW. .AVIATION.../18Z TAF ISSUANCE/ OTHERWISE HAVE RAISED MAX TEMPS THIS AFTERNOON PARTS OF THE EAST AND RAISED POPS A LITTLE FASTER SOUTH CENTRAL MN AND PARTS OF WEST CENTRAL WI. PRESSURE FALLS HAVE NOW INCREASED OVER WI AND INTO SOUTH CENTRAL MN. RUC MODEL TRENDS SHOWING LOW LEVEL CONV AND THETA E ADVECTION FOCUSING ON EAST AND SOUTHEAST MN AND WEST CENTRAL WI BY LATE AFTERNOON AND EVENING HOURS. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. &&
Hazardous weather outlook, Jul 26, 4:13 AM CDT, 13 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 413 AM CDT THU JUL 26 2007 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 271200- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 413 AM CDT THU JUL 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL MOVE SOUTHEAST ACROSS THE REGION THIS AFTERNOON AND EVENING. THUNDERSTORMS ARE EXPECTED TO DEVELOP NEAR THE FRONT... AND A FEW SEVERE STORMS WITH LARGE HAIL AND DAMAGING WINDS MAY OCCUR. ALSO...DUE TO THE HIGH MOISTURE CONTENT PRESENT IN THE ATMOSPHERE...TORRENTIAL RAINS MAY DEVELOP. THE MOST LIKELY AREA TO SEE THE HEAVY RAIN PONTENTIAL...WOULD BE ACROSS EAST CENTRAL AND SOUTH CENTRAL MINNESOTA...INTO WEST CENTRAL WISCONSIN...LATER THIS AFTERNOON AND THIS EVENING. SEVERAL INCHES OF RAIN COULD FALL IN A COUPLE OF HOURS...LEADING TO LOW LAND FLOODING. CONTINUE TO MONITOR THE FORECAST FOR POSSIBLE WATCHES OR WARNINGS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
In the hours before
Local storm report, Jul 26, 4:52 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
452 PM CDT THU JUL 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND DMG 2 NE MORA 45.90N 93.26W
07/26/2007 KANABEC MN LAW ENFORCEMENT
TREE DOWN ON POWER LINES
&&
TDKLocal storm report, Jul 26, 4:56 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
456 PM CDT THU JUL 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0104 PM HAIL 5 W LONG PRAIRIE 45.98N 94.97W
07/26/2007 E0.75 INCH TODD MN TRAINED SPOTTER
0255 PM HAIL 10 N MILACA 45.90N 93.65W
07/26/2007 E1.00 INCH MILLE LACS MN TRAINED SPOTTER
HAILED UNTIL 300 PM.
0255 PM TSTM WND DMG MINNEAPOLIS 44.96N 93.27W
07/26/2007 HENNEPIN MN LAW ENFORCEMENT
POWERLINES DOWN NEAR LAKE HARRIETT AND LAKE CALHOUN
0330 PM TSTM WND DMG SOUTH ST PAUL 44.89N 93.04W
07/26/2007 DAKOTA MN LAW ENFORCEMENT
TREES DOWN ON POWER LINES
0340 PM TSTM WND DMG ST PAUL 44.95N 93.10W
07/26/2007 RAMSEY MN FIRE DEPT/RESCUE
NUMEROUS TREES AND POWERLINES DOWN ON THE EAST SIDE
0340 PM TSTM WND DMG 2 NE MORA 45.90N 93.26W
07/26/2007 KANABEC MN LAW ENFORCEMENT
TREE DOWN ON POWER LINES
0355 PM TSTM WND DMG MAHTOMEDI 45.06N 92.96W
07/26/2007 WASHINGTON MN PUBLIC
TWO TREES DOWN
0401 PM TSTM WND DMG RUSH CITY 45.68N 92.97W
07/26/2007 CHISAGO MN LAW ENFORCEMENT
TREES DOWNED
&&
TDKLocal storm report, Jul 26, 5:01 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
501 PM CDT THU JUL 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0458 PM HAIL 3 SW ELLSWORTH 44.71N 92.52W
07/26/2007 E0.88 INCH PIERCE WI TRAINED SPOTTER
&&
TDKSpecial weather statement, Jul 26, 5:13 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 513 PM CDT THU JUL 26 2007 WIZ015-262315- BARRON- 513 PM CDT THU JUL 26 2007 ...SIGNIFICANT WEATHER ALERT FOR BARRON COUNTY UNTIL 615 PM CDT... AT 510 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF SARONA TO BARRON TO 13 MILES SOUTH OF BARRON...AND MOVING EAST AT 20 MPH. SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. LOCATIONS THAT MAY BE AFFECTED INCLUDE CHETEK...CAMERON AND BARRON. PEOPLE IN EASTERN BARRON COUNTY...INCLUDING THE CITIES OF BARRON... CAMERON AND CHETEK...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
Local storm report, Jul 26, 5:22 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
522 PM CDT THU JUL 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND DMG 5 S GLENWOOD CITY 44.98N 92.17W
07/26/2007 ST. CROIX WI PUBLIC
12 INCH TREES DOWN, 6 INCH BRANCHES DOWN
&&
TDKLocal storm report, Jul 26, 5:25 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
525 PM CDT THU JUL 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG MENOMONIE 44.89N 91.91W
07/26/2007 DUNN WI LAW ENFORCEMENT
NUMEROUS TREES DOWN FROM MENOMONIE TO TAINTER LAKE
&&
TDKThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 4:24 PM CDT | Severe Thunderstorm Warning | MPX | Saint Croix | 51 min |
| Jul 26, 4:37 PM CDT | Severe Thunderstorm Warning | MPX | Pierce | 53 min |
| Jul 26, 4:53 PM CDT | Severe Thunderstorm Warning | MPX | Dunn | 67 min |
| Jul 26, 5:26 PM CDT | Severe Thunderstorm Warning | MPX | Barron | 32 min |
| Jul 26, 6:27 PM CDT | Severe Thunderstorm Warning | MPX | Eau Claire | 33 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.